MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL 12.1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cataract (1766); Blurred Vision (2137); Visual Disturbances (2140); Halo (2227); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6- investigation type code: 4110- lens work order search-no similar complaint event(s) within associated lots were found.H6-health impact code: 4625- 'prk' was performed.(b)(4).
 
Event or Problem Description
A facility representative reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced residual astigmatism.In a separate visit prk was performed and the problem was resolved.The cause of the event was reported as other, and the device did not fail to perform as intended.Cause details provided: "surgeon reports unrelated to device but related to procedure".
 
Additional Manufacturer Narrative
Additional data: b3.- "11/09/2023" should be removed and "04/08/2025" should be added.B5.- a facility representative reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced low vault, residual astigmatism, glares/haloes and an asc opacity was observed.In a separate visit prk was performed.The lens remains implanted.Reportedly, "plan to switch from icl to evo icl".The cause of the event was reported as unknown.H6.- health effect - clinical code (e): 1766/ 2227/ 2140 should be added.H11.- manufacturer narrative: cataract, significant glare and/or halos is identified in the labeling as a known potential adverse event following icl implantation.Claim# (b)(4).
 
Additional Manufacturer Narrative
Additional information: b5.- a facility representative reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced low vault, residual astigmatism, over/under correction, glares/haloes and an asc opacity was observed.In a separate visit prk was performed.Reportedly, "plan to switch from icl to evo icl".In a separate surgery the lens was exchanged with a different model, longer length.There are multiple medical device reports associated with this patient.This report is 1 of 2 total reports.Based on the information provided, the risk assessment for our product, and our experience, we have determined the cause or contribution to the reported issue is not indicative of a manufacturing related issue or product deficiency.D6b.- (b)(6) 2025 should be added.H6.- health effect - impact code (f): 4629 should be added.Corrected data: health effect- clinical code (e): '4581- over/under correction' should be added.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene enriquez
1911 walker avenue
monrovia, CA 91016
MDR Report Key21154297
Report Number2023826-2025-00105
Device Sequence Number13035976
Product Code QCB
UDI-Device Identifier00841542105026
UDI-Public(01)00841542105026(17)220930
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberTMICL 12.1
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2025
Supplement Date Received by Manufacturer07/24/2025
11/13/2025
Initial Report FDA Received Date01/14/2025
Supplement Report FDA Received Date08/01/2025
12/01/2025
Date Device Manufactured10/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-SFC-45, LOT#-UNK.; FOAM TIP PLUNGER MODEL-FTP, LOT#-UNK.; INJECTOR MODEL-MSI-PF, LOT#-UNK.; INJECTOR MODEL: LIOLI-24, LOT# UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR
Patient SexFemale